Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

DEPO SHOT = CONSTANT PERIOD?

I STARTED DEPO NOV 30 2008, I HAVENT STOPPED BLEEDING SINCE! IT'S MARCH! IT BACK AND FORTH BETWEEN OLD BLOOD AND NEW BLOOD. IM GETTING SORE, AND NO MATTER HOW MANY SHOWERS A DAY I TAKE I SMELL A ODOR, LIKE WEAK VINEGAR, AND MY DR. SAYS IT'S NORMAL. i DON'T LIKE IT. ANYONE ELSE HAVE THIS PROBLEM?

Answer Question
 
Mrs.Williamson

Asked by Mrs.Williamson at 3:56 PM on Mar. 19, 2009 in Health

Level 1 (0 Credits)
Answers (12)
  • I bled for the first 6 months of Depo. After that I refused to try it for any longer. Please contact your ob.
    tat2edmommyof2

    Answer by tat2edmommyof2 at 3:57 PM on Mar. 19, 2009

  • I was like that and I never got anymore of the shots.
    deneejude

    Answer by deneejude at 3:59 PM on Mar. 19, 2009

  • I bled for nine months
    pinkanfgrl

    Answer by pinkanfgrl at 4:01 PM on Mar. 19, 2009

  • while most people do not bleed or ge a period while they are on the depo shot, I had 2 friends that bled non stop... They got off of it and went back to BCP...
    Good Luck!
    onyourterms

    Answer by onyourterms at 4:02 PM on Mar. 19, 2009

  • The same thing happened to me. That weak vinegary smell is normal as long as its not fishy or something in that nature. The depro shot if you quit getting it will knock your hormones out of whack among other things. It takes 6 months to get out your system. You will bleed for quite a while unless you get back on the shot or your doctor may have a solution.
    diamondmamma

    Answer by diamondmamma at 4:04 PM on Mar. 19, 2009

  • the depo made me not have a period at all.. maybe talk to your doc about it. as good as the depo sounds i will never go back on it... its just bad stuff! (IMO!)
    MommaTasha1003

    Answer by MommaTasha1003 at 4:12 PM on Mar. 19, 2009

  • U PROBABLY WILL HATE ME FOR TELLIN U THIS BUT I HAD NO PERIODS AT ALL FOR LIKE 5+ YRS ON DEPO BUT I HAVE HEARD OF PPL HAVIN CONSTANT PERIODS! I'M SO SORRY I LOVED DEPO BTW
    jessicalove26

    Answer by jessicalove26 at 4:27 PM on Mar. 19, 2009

  • some people either have a period all the time while on the depo shot...some people have a lighter or shorter period while on it or some people dont even get one while taking the depo shot..if you dont like it I wouldnt get it anymore and get a different birth control..I got 2 depo shots and it took me 2 1/2 yrs to get preg again...
    TalindasMommy

    Answer by TalindasMommy at 6:05 PM on Mar. 19, 2009

  • It's normal for some. Some don't get a period and others get one that never ends... It's normal.
    SabrinaMBowen

    Answer by SabrinaMBowen at 8:06 PM on Mar. 19, 2009

  • I had the same issue but i had had a baby and then got the shot i just stopped bleeding a few days ago prior to this incident I didnt get a period on depo for 2 years and I love it. I dont get pms or anything. BUT if you didnt just have a baby I would recommend starting a different form of bc since it can happen here and there on depo (the constant periods I mean)
    humaniterian87

    Answer by humaniterian87 at 11:22 PM on Mar. 19, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Feeling beat down

Next question overall (Pregnancy)
What have you been craving?